Nanaimo RCMP issue an advisory
Photo by Yutacar on Unsplash
The Nanaimo RCMP is learning of two incidents involving women who reported having their drinks tampered with at an undisclosed nightclub in Nanaimo.
Constable Gary O’Brien said drink spiking or tampering, often involves a drug known as Rohypnol), G-H-B or Ketamine being discreetly added to a beverage.
O’Brien has some advice if you are accepting a drink from a stranger.
If you are accepting a drink from a stranger, go watch it being poured, or opened.
O’Brien said police also recommend, keep a hand over the top of your drink to prevent something from being added to it, keep an eye on your drink at all times, if you go to the washroom, have a trusted friend keep an eye on your drink.
“If you have had a drink and all of a sudden you feel this change of emotion, where you are light-headed, dizzy, you could be nauseous, don’t get isolated. Stay with your friends and let them know exactly what happened because it may be a medical emergency.”
O’Brien said drink tampering can occur in a number of different settings and is not restricted to just night clubs.